Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 29, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Feb 16, 2006, 3:58 PM CST for Saint Clair County, Illinois. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 16, 2006, 3:58 PM CST (21:58 UTC)
- Expired
- Feb 16, 2006, 4:45 PM CST
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Saint Clair County, IL
The radar
The St Louis radar (KLSX), 71 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 4:26 PM CST | HAIL 0.75 | Freeburg, IL | |
| Feb 16, 4:30 PM CST | HAIL 1.75 | Mascoutah, IL | |
| Feb 16, 4:42 PM CST | HAIL 1 | Mascoutah, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 1:16 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 372 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 548 m²/s²
- 0-3 km storm-relative helicity
- 589 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 162158 SVRLSX ILC163-162245- /O.NEW.KLSX.SV.W.0029.060216T2158Z-060216T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 358 PM CST THU FEB 16 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS * UNTIL 445 PM CST * AT 354 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF MILLSTADT...OR ABOUT NEAR COLUMBIA...AND MOVING EAST AT 60 MPH. * LOCATIONS IMPACTED INCLUDE... SMITHTON... FREEBURG... BELLEVILLE... SWANSEA... SCOTT AFB... SHILOH... MASCOUTAH... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3850 9023 3824 8989 3823 8972 3859 8972 $$ GLASS
1 follow-up statement
000 WWUS53 KLSX 162216 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 416 PM CST THU FEB 16 2006 ILC163-162245- /O.CON.KLSX.SV.W.0029.000000T0000Z-060216T2245Z/ ST. CLAIR IL- 416 PM CST THU FEB 16 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR SOUTHERN ST. CLAIR COUNTY... AT 413 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER SMITHTON...MOVING EAST AT 60 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...SCOTT AFB...FREEBURG...FAYETTEVILLE AND MASCOUTAH. TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3850 9023 3824 8989 3823 8972 3859 8972 $$ GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 3:40 PM CST, 18 minutes earlier.
Area forecast discussion, Feb 16, 3:40 PM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CST THU FEB 16 2006 .DISCUSSION... STG CDFNT FM CHICAGO TO ST LOUIS TO WEST PLAINS MISSOURI TRIGGERING SVR TSTMS ALG THE LINE. SVRL REPORTS OF 1 TO 3 INCH HAIL ACROSS THE ST LOUIS METRO AREA IN THE PAST HOUR. XTRM COLD ADVECTION FOLLOWING CLOSE BY AND TEMPS WILL FALL SOME 50 DEGREES OR SO TONIGHT. IN THE MIDST OF SVR WX AND OUR COMPUTERS ARE EXTREMELY SLOW SO THIS DISCUSSION WILL BE VERY BRIEF. SVR TSTMS WILL MOVE OUT OF THE CWA THIS EVENING WITH OVERNIGHT LOWS IN THE TEENS. VERY COLD AMS CONTINUES FOR NEXT 3 DAYS AND MODELS ARE VASCILLATING AS TO WHAT WILL HAPPEN BUT BASICALLY THE COLD AIR REMAINS IN PLACE AND WK SYSTEMS PASS BY GENERALLY TO THE SOUTH. HAVE BACKED OFF ON THE SNOW FOR SOUTHERN PORTIONS BUT WOULDNT BE SURPRISED TO SEE SOME LIGHT SNOW SUNDAY NIGHT OR MONDAY. NO TIME FOR FURTHER ANALYSIS...MORE PROBLEMS CROPPING UP HERE.... PEDIGO && .AVIATION... FOR THE 00Z TAFS... SFC LOW OVR LWR MICHIGAN WITH CDFNT THRU SOUTH BEND IN...60 MILES EAST OF ST LOUIS TO POPLAR BLUFF MO AND RACING EWD WITH VRY STRONG PRESSURE RISES ALL ALONG BEHIND THE FRONT AS THE COLD AIR RUSHES IN. NUMEROUS WIND SHEAR AND TURBULENCE REPORTS BEING REPORTED. CONDITIONS SHOULD IMPROVE QUICKLY AS BACK EDGE OF STRATUS DECK NOW ALONG THE WRN MO BORDER RACES EWD REACHING COLUMBIA BY 06Z QUINCY BY 08Z AND ST LOUIS AREA BY 12Z. VRY STG NLY WINDS WILL CONTINUE OVR MOST OF THE AREA THROUGH THE NIGHT. SOME GOOD DIRECTIONAL SHEAR WILL CONTINUE. WNDS UP TO 3000 FEET WILL BE NLY UP TO 50 KTS AND WINDS AT 5-10 THSD FEET WILL BE WLY OR WSWLY AT 50-70 KTS. LRG SFC HI BUILDING IN FROM DAKOTAS TOMORROW WITH MDT FLOW AND SFC WINDS CONTINUING THROUGH MUCH OF THE DAY. THOMAS/PEDIGO && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Feb 16, 12:53 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1253 PM CST THU FEB 16 2006 ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 072>075-084-085-099-171900- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN- GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL- MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL- OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS OVER PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI..SOUTHWEST AND SOUTH CENTRAL ILLINOIS THIS AFTERNOON THROUGH EARLY EVENING. SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS..HAIL AND EVEN A POSSIBLE TORNADO. A STRONG COLD FRONT EXTENDING FROM CENTRAL ILLINOIS THROUGH SOUTHWEST MISSOURI WILL MOVE RAPIDLY SOUTHEASTWARD OVER THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITATION WILL BE NEEDED THIS AFTERNOON INTO THE EARLY EVENING HOURS. ILZ097-MOZ035-036-041-042-047-048-050-171900- AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-PIKE-PIKE IL-RALLS- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SNOW THIS EVENING AS TEMPERATURES RAPIDLY DROP BEHIND THE COLD FRONT. .DO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORT SNOWFALL TO THE NATIONAL WEATHER SERVICE. ILZ095-096-MOZ018-019-026-027-034-171900- ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-SHELBY- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FREEZING RAIN OR FREEZING DRIZZLE WILL CHANGE OVER TO SNOW LATER THIS AFTERNOON. A THIN GLAZE OF ICE ACCUMULATION IS POSSIBLE OVER SOME AREAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORTS SNOWFALL TO THE NATIONAL WEATHER SERVICE. RP
In the hours before
Local storm report, Feb 16, 3:19 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
319 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL BELLEFONTAINE NEIGHBORS 38.75N 90.23W
02/16/2006 M2.00 INCH ST. LOUIS MO TRAINED SPOTTER
&&
SDDLocal storm report, Feb 16, 3:35 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL CEDAR HILL 38.36N 90.64W
02/16/2006 M1.00 INCH JEFFERSON MO LAW ENFORCEMENT
&&
SDDLocal storm report, Feb 16, 3:42 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL HILLSBORO 39.16N 89.48W
02/16/2006 M1.50 INCH MONTGOMERY IL PUBLIC
HAIL MEASURED 1 INCH IN DEPTH.
&&
SDDLocal storm report, Feb 16, 3:50 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL HAMEL 38.89N 89.84W
02/16/2006 M0.75 INCH MADISON IL PUBLIC
&&
SDDLocal storm report, Feb 16, 3:52 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL ARNOLD 38.43N 90.37W
02/16/2006 M1.00 INCH JEFFERSON MO TRAINED SPOTTER
&&
SDDLocal storm report, Feb 16, 3:55 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL COLLINSVILLE 38.68N 90.00W
02/16/2006 M1.00 INCH MADISON IL AMATEUR RADIO
&&
SDDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 1:58 PM CST | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 47 min |
| Feb 16, 2:58 PM CST | Severe Thunderstorm Warning | LSX | Madison | 47 min |
| Feb 16, 3:06 PM CST | Severe Thunderstorm Warning | LSX | Macoupin | 39 min |
| Feb 16, 3:33 PM CST | Severe Thunderstorm Warning | LSX | Montgomery | 42 min |
| Feb 16, 3:33 PM CST | Tornado Warning | LSX | Madison, Saint Clair | 42 min |
| Feb 16, 3:40 PM CST | Severe Thunderstorm Warning | LSX | Monroe | 50 min |
| Feb 16, 3:48 PM CST | Severe Thunderstorm Warning | LSX | Bond, Madison | 42 min |
| Feb 16, 3:56 PM CST | Tornado Warning | LSX | Bond | 49 min |
| Feb 16, 4:30 PM CST | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 45 min |
| Feb 16, 4:33 PM CST | Severe Thunderstorm Warning | LSX | Clinton | 42 min |
| Feb 16, 4:47 PM CST | Severe Thunderstorm Warning | LSX | Saint Clair, Washington | 43 min |
| Feb 16, 4:53 PM CST | Severe Thunderstorm Warning | LSX | Fayette | 42 min |
| Feb 16, 5:14 PM CST | Severe Thunderstorm Warning | LSX | Clinton, Washington | 23 min |
| Feb 16, 5:17 PM CST | Severe Thunderstorm Warning | LSX | Randolph | 23 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.